Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 34, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Apr 27, 2011, 10:00 PM EDT for Culpeper County, Fauquier County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 10:00 PM EDT (02:00 UTC)
- Expired
- Apr 27, 2011, 10:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Culpeper County, VA, Fauquier County, VA
The radar
The Sterling radar (KLWX), 57 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:15 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WFUS51 KLWX 280200 TORLWX VAC047-061-280230- /O.NEW.KLWX.TO.W.0034.110428T0200Z-110428T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1000 PM EDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... CULPEPER COUNTY IN NORTHERN VIRGINIA... FAUQUIER COUNTY IN NORTHERN VIRGINIA... * UNTIL 1030 PM EDT * AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CULPEPER... MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... BEALETON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3869 7781 3855 7765 3839 7798 3844 7804 TIME...MOT...LOC 0200Z 223DEG 33KT 3845 7798 $$ MANNING
2 follow-up statements
988 WWUS51 KLWX 280215 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1015 PM EDT WED APR 27 2011 VAC047-061-280230- /O.CON.KLWX.TO.W.0034.000000T0000Z-110428T0230Z/ CULPEPER VA-FAUQUIER VA- 1015 PM EDT WED APR 27 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR FAUQUIER AND CULPEPER COUNTIES... AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 7 MILES EAST OF CULPEPER...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... REMINGTON... BEALETON... LOIS... OPAL... MIDLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW. && LAT...LON 3844 7789 3851 7791 3869 7781 3855 7765 TIME...MOT...LOC 0215Z 228DEG 31KT 3850 7784 $$ MANNING
592 WWUS51 KLWX 280222 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1022 PM EDT WED APR 27 2011 VAC047-280233- /O.CAN.KLWX.TO.W.0034.000000T0000Z-110428T0230Z/ CULPEPER VA- 1022 PM EDT WED APR 27 2011 ...THE TORNADO WARNING IS CANCELLED FOR CULPEPER COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3850 7778 3856 7785 3869 7781 3855 7765 TIME...MOT...LOC 0223Z 220DEG 38KT 3856 7777 $$ VAC061-280230- /O.CON.KLWX.TO.W.0034.000000T0000Z-110428T0230Z/ FAUQUIER VA- 1022 PM EDT WED APR 27 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR FAUQUIER COUNTY... AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR BEALETON...OR 12 MILES EAST OF CULPEPER... MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... MIDLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW. && LAT...LON 3850 7778 3856 7785 3869 7781 3855 7765 TIME...MOT...LOC 0223Z 220DEG 38KT 3856 7777 $$ MANNING
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 27, 9:48 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 27, 9:48 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
948 PM EDT WED APR 27 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE MID-ATLANTIC REGION THURSDAY. HIGH
PRESSURE BUILDING IN AT THE END OF THE WEEK WILL BRING DRIER AND
COOLER CONDITIONS THROUGH THE WEEKEND. AFTER A MODEST TEMPERATURE
RECOVERY LATE IN THE WEEKEND...A SECOND COLD FRONT MAY IMPACT THE
AREA MONDAY OR TUESDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
MOIST UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE CWA. THIS
COMBINED WITH DECENT SHEAR HAS SUPPORTED ORGANIZED SUPERCELLULAR
CONVECTION DURING THE LATE AFTERNOON AND EVENING. TORNADO WATCH
CURRENTLY GOES UNTIL 06Z. SEVERE THREAT MAY DIMINISH BEFORE
THEN...BUT CONSIDERING THE 00Z KIAD SOUNDING AND LATEST RADAR
TRENDS THE THREAT FOR SEVERE MAY CONTINUE UNTIL 03Z OR 04Z...MAINLY
IN A CORRIDOR FROM THE NORTH CENTRAL VIRIGNIA PIEDMONT UP THROUGH
DC AND CENTRAL MARYLAND WITH THE INTIAL CLUSTERS OF THUNDERSTORMS.
THEN...THERE IS THE ACTIVITY TO THE WEST TO CONSIDER. THIS WILL
LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT
BEGINNING WEST OF THE BLUE RIDGE. A SEVERE THREAT WILL LIKELY BE
RENEWED LATE TONIGHT AS POTENT SHORTWAVE/COLD FRONT APPROACH FROM THE
WEST. HRRR/WRF ARW SUGGEST AN ORGANIZED LINE OF CONVECTION
OCCURRING WITH DAMAGING WINDS THE MAIN THREAT BUT PERHAPS AN
ISOLATED TORNADO THREAT AS WELL.
FRONT WILL MOVE FROM WEST TO EAST ACROSS THE CWA ON THURSDAY.
SEVERE THREAT WILL DIMINISH BEHIND THE FRONT IN THE EARLY
AFTERNOON.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
COLD FRONT WILL MOVE OFF THE COAST WHILE THE UPPER TROUGH WILL
PROGRESS THRU THE AREA...WHICH WILL ENHANCE CLOUD COVER OVER THE CWA
THRU FRI...BUT IT SHOULD STAY DRY ACROSS MOST OF THE AREA. THE
EXCEPTION WILL BE THE WRN SLOPES OF THE ALLEGHENY FRONT AS
CYCLONIC/UPSLOPE FLOW AROUND THE TROUGH WILL PRODUCE SCT SHOWERS.
FRI WILL FEEL MORE LIKE SPRING...WITH HIGHS IN THE 60S ACROSS THE
HIGHLANDS AND NEAR 70F EAST OF THE BLUE RIDGE...AND DEWPOINTS IN THE
30S AND 40S. A TIGHT PRESSURE GRADIENT BETWEEN THE EXITING LOW AND
HIPRES BUILDING IN FROM THE SOUTHEAST WILL PRODUCE BREEZY CONDITIONS
WITH AFTN GUSTS 25 TO 35 MPH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIPRES DOMINATES THE REGIONAL WX PATTERN THRU MUCH OF THE WEEKEND
BEFORE IT MOVES OFF THE COAST SUN. A NRN STREAM SHORTWAVE TROUGH
WILL TRACK ACROSS THE GREAT LAKES REGION WHILE THE ASSOCIATED COLD
FRONT PUSHES THRU THE MID-ATLANTIC REGION MON/TUE. THERE ARE STILL
TIMING DIFFERENCES AMONG OPERATIONAL MODELS. THIS SYSTEM WILL BRING
CHANCES FOR SHOWERS AND POSSIBLY STORMS DEPENDING ON THE EXACT
TIMING OF FROPA.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
UNTIL ABOUT 03Z OR 04Z...THERE REMAINS A RISK OF A THUNDERSTORM
AFFECTING THE HUBS. THERE SHOULD BE A LULL THEREAFTER BEFORE MORE
SHOWERS/THUNDERSTORMS MOVE IN LATER TONIGHT INTO THURSDAY MORNING.
HAVE INCLUDED PREVAILING SHRA WITH VCTS/CB IN A 3 HOUR OR SO PERIOD
TO INDICATE THE MOST LIKELY TIME WITH THE GREATEST CONFIDENCE FOR
THIS OCCURRENCE. COLD FRONT MOVES FROM WEST TO EAST ON THURSDAY
ENDING THE RISK FOR THUNDERSTORMS AND USHERING IN A WIND SHIFT TO
THE WEST/NORTHWEST.
VFR CONDITIONS THU NGT THRU THE WEEKEND AS HIPRES BUILDS INTO THE
AREA. A TIGHT PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND
EXITING LOPRES TO OUR NORTH WILL CREATE BREEZY CONDITIONS FRI WITH
GUSTS TO 30 KT POSSSIBLE.
&&
.MARINE...
SCA REMAINS IN EFFECT TONIGHT FOR GRADIENT WIND IN SOUTHERLY FLOW.
OBVIOUSLY ANY EVENING THUNDERSTORMS CAN BRING STRONGER WIND GUSTS
WHICH WOULD BE HANDLED WITH SMW/S. GRADIENT TIGHTENS FURTHER LATER
TONIGHT AND THURSDAY MORNING AHEAD OF A COLD FRONT. GALES ARE UP
FOR THE LOWER MD BAY/POTOMAC AREA WITH SOLID SCA ELSEWHERE.
ORGANIZED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS THURSDAY
MORNING-EARLY AFTERNOON AS WELL.
SCA CONTINUES INTO THU EVE FOR THE LOWER HALF OF THE MD CHSPK BAY
AND THE LWR TIDAL POTOMAC. AFTER A BRIEF LULL IN THE WINDSWINDS WILL
RELAX THIS WEEKEND AS HIPRES SETTLES OVER THE AREA. SLY WINDS WILL
INCREASE TO NEAR SCA LVLS AHEAD OF THE NEXT COLD FRONT LATE SUN INTO
MON.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES WILL CONTINUE THROUGH AT LEAST THE NEXT
HIGH TIDE CYCLE. ANOMALIES WERE RUNNING 1/2 FT TO 1 FT ABOVE
NORMAL THIS EVENING AND MAY INCREASE A LITTLE THROUGH THE NEXT
CYCLE. SENSITIVE LOCATIONS SUCH AS ANNAPOLIS MAY COME CLOSE TO
MINOR TIDAL FLOODING THRESHOLDS AND WILL NEED TO BE WATCHED
CLOSELY. LATEST FORECAST PUTS ANNAPOLIS AT 2.2 OR 2.3 FT MLLW
WHICH IS JUST BELOW THE THRESHOLD OF 2.4 FT.
&&
.CLIMATE...
RECORD HIGH MIN TEMPS WILL LIKELY BE BROKEN AGAIN...THIS TIME AT DCA
AND IAD WHILE BWI ALREADY DROPPED 1F BELOW THE CURRENT RECORD HIGH
MIN TEMP. A LIST OF THE MIN TEMPS THIS MRNG AND 4/27 RECORD HIGH MIN
TEMPS FOR THE THREE MAJOR AIRPORTS ARE LISTED BELOW...
MIN TEMPS SO FAR TODAY /AS OF 12 PM EDT/
DCA 66
BWI 67
IAD 68
RECORD HI MIN TEMPS FOR 4/27
MIN TEMP YR
DCA 65 1908/1990/1994
BWI 68 1915
IAD 63 2009
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MDZ003-501-502.
VA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR VAZ025>028-503-
504.
WV...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WVZ050>052-055-
501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ530>532-
535-536-538>540-542.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
ANZ533-541.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ534-537-
543.
SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT FOR ANZ534-537-543.
GALE WARNING FROM 6 AM TO 6 PM EDT THURSDAY FOR ANZ534-537-543.
&&
PELOQUIN/KRAMAR/JRKHazardous weather outlook, Apr 27, 6:35 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 635 PM EDT WED APR 27 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 635 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 2 AM LATE TONIGHT FOR THE OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. ANY STORMS THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND A FEW TORNADOES. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF THE OUTLOOK AREA TOWARD DAYBREAK. A COLD FRONT WILL CROSS THE AREA LATE TONIGHT. ANY THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. TIDAL DEPARTURES WILL INCREASE TODAY AS SOUTHERLY FLOW STRENGTHENS TODAY. WATER LEVELS MAY APPROACH THRESHOLDS FOR MINOR COASTAL FLOODING LATE TONIGHT FOR LOW-LYING AREAS ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MINOR COASTAL FLOODING IS POSSIBLE THURSDAY ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY ACROSS THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION. SOME STORMS MAY BE SEVERE AND WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. STORMS ALSO MAY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A GALE WARNING IS IN EFFECT THURSDAY FOR THE MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THE SMALL CRAFT ADVISORY CONTINUES THURSDAY EVENING FOR THE LOWER TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND LIKELY WILL BE NEEDED LATE TONIGHT AND THURSDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 635 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK AREA UNTIL 2 AM LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR THE ENTIRE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE TONIGHT AND ALSO COULD BE SEVERE. SOME STORMS ALSO COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR THE POTOMAC HIGHLANDS...NORTHERN AND CENTRAL SHENANDOAH VALLEY...NORTH-CENTRAL MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY FOR COUNTIES ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. SOME STORMS COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A WIND ADVISORY MAY BE NEEDED FOR THE RIDGE TOPS OF THE POTOMAC AND ALLEGHENY HIGHLANDS THURSDAY FOR STRONG WINDS BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...AND LIKELY WILL BE NEEDED LATE TONIGHT THROUGH THURSDAY.
In the hours before
Local storm report, Apr 27, 7:39 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 SE MORNINGSIDE 38.82N 76.88W
04/27/2011 PRINCE GEORGES MD TRAINED SPOTTER
AT LEAST 9 TREE BRANCHES 8-10 INCHES IN DIAMETER AS
WELL AS A LARGE TREE 18-20 INCHES IN DIAMETER BLOWN IN
THE DIRECTION FROM ANDREW AFB TOWARD ALLENTOWN ROAD.
&&
EVENT NUMBER LWX1100526
KLWLocal storm report, Apr 27, 7:44 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
744 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FUNNEL CLOUD 1 WNW BRYANS ROAD 38.63N 77.09W
04/27/2011 CHARLES MD BROADCAST MEDIA
FUNNEL CLOUD REPORTED BETWEEN INDIAN HEAD AND ACCOKEEK
&&
EVENT NUMBER LWX1100527
KLWSpecial weather statement, Apr 27, 7:55 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 755 PM EDT WED APR 27 2011 VAZ050-051-055>057-280130- ORANGE-CULPEPER-STAFFORD-SPOTSYLVANIA-KING GEORGE- INCLUDING THE CITIES OF...CULPEPER...FREDERICKSBURG 755 PM EDT WED APR 27 2011 ...STRONG STORMS APPROACHING NORTH CENTRAL VIRGINIA... TORNADOS HAVE BEEN REPORTED IN CENTRAL VIRGINIA WITH STORMS THAT ARE MOVING NORTHEAST TOWARDS ORANGE... CULPEPER... STAFFORD... SPOTSYLVANIA... AND KING GEORGE COUNTIES. PEOPLE IN THESE COUNTIES INCLUDING THE FREDERICKSBURG AREA SHOULD BE READY TO TAKE COVER THIS EVENING IF TORNADO WARNINGS ARE ISSUED. KNOW WHERE YOU WILL SHELTER. THE BEST PLACES ARE IN STURDY HOMES AND SHELTERS IN THE LOWEST LEVEL AWAY FROM WINDOWS. STRONG
Special weather statement, Apr 27, 8:02 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 802 PM EDT WED APR 27 2011 MDZ009-VAZ031-042-052-501-502-WVZ053-280030- MONTGOMERY MD-NORTHERN FAUQUIER VA-CLARKE VA-LOUDOUN VA-JEFFERSON WV- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA- 802 PM EDT WED APR 27 2011 ...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...NORTHERN FAUQUIER... CLARKE...LOUDOUN...JEFFERSON...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND SOUTHERN FAUQUIER COUNTIES... AT 802 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF BETHEL...MOVING NORTHEAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE MARSHALL...THE PLAINS...HALFWAY... MIDDLEBURG...HUGHESVILLE...OATLANDS AND HAMILTON. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3918 7789 3912 7741 3866 7780 3874 7801 TIME...MOT...LOC 0002Z 208DEG 50KT 3879 7785 KRAMAR/SBK
Special weather statement, Apr 27, 8:51 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 851 PM EDT WED APR 27 2011 VAZ037>039-280115- GREENE VA-MADISON VA-ALBEMARLE VA- 851 PM EDT WED APR 27 2011 ...STRONG THUNDERSTORM TO AFFECT GREENE...MADISON AND ALBEMARLE COUNTIES... AT 851 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF FREE UNION...MOVING NORTHEAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE STANARDSVILLE AND MADISON. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3859 7831 3846 7817 3807 7846 3816 7867 TIME...MOT...LOC 0051Z 211DEG 48KT 3819 7850 MANNING
Special weather statement, Apr 27, 8:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 856 PM EDT WED APR 27 2011 MDZ004-005-280130- CARROLL MD-FREDERICK MD- 856 PM EDT WED APR 27 2011 ...STRONG THUNDERSTORM TO AFFECT CARROLL AND FREDERICK COUNTIES... AT 856 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WALKERSVILLE...MOVING NORTHEAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE THURMONT...EMMITSBURG AND TANEYTOWN. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3937 7731 3942 7750 3973 7743 3972 7696 TIME...MOT...LOC 0056Z 204DEG 53KT 3952 7737 KRAMAR/SBK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:02 PM EDT | Special Weather Statement | LWX | Fauquier, Loudoun | 28 min |
| Apr 27, 8:12 PM EDT | Severe Thunderstorm Warning | LWX | Orange, Spotsylvania | 28 min |
| Apr 27, 8:19 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 36 min |
| Apr 27, 8:20 PM EDT | Tornado Warning | LWX | Albemarle, City of Charlottesville | 25 min |
| Apr 27, 8:28 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Warren | 19 min |
| Apr 27, 8:30 PM EDT | Tornado Warning | LWX | Orange, Spotsylvania | 30 min |
| Apr 27, 8:51 PM EDT | Special Weather Statement | LWX | Greene, Madison | 24 min |
| Apr 27, 9:24 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 18 min |
| Apr 27, 9:40 PM EDT | Tornado Warning | LWX | Culpeper, Madison, Orange | 35 min |
| Apr 27, 10:28 PM EDT | Tornado Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 47 min |
| Apr 27, 10:39 PM EDT | Special Weather Statement | LWX | Highland | 111 min |
| Apr 28, 12:04 AM EDT | Severe Thunderstorm Warning | LWX | Highland | 71 min |
| Apr 28, 12:05 AM EDT | Flash Flood Warning | LWX | Highland | 5 hr |
| Apr 28, 1:09 AM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham | 66 min |
| Apr 28, 1:29 AM EDT | Severe Thunderstorm Warning | LWX | Frederick | 35 min |
| Apr 28, 1:33 AM EDT | Flash Flood Warning | LWX | Rockingham, Shenandoah | 4 hr |
| Apr 28, 2:07 AM EDT | Tornado Warning | LWX | Augusta, City of Staunton | 42 min |
| Apr 28, 2:10 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Page, Rockingham, Shenandoah, Warren | 65 min |
| Apr 28, 2:24 AM EDT | Tornado Warning | LWX | Shenandoah | 25 min |
| Apr 28, 2:53 AM EDT | Tornado Warning | LWX | Page, Rockingham, Shenandoah, City of Harrisonburg | 36 min |
| Apr 28, 2:59 AM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun, Warren, City of Winchester | 62 min |
| Apr 28, 3:04 AM EDT | Flash Flood Warning | LWX | Clarke, Frederick, Page, Rockingham, Shenandoah, Warren and 1 more | 7 hr |
| Apr 28, 3:09 AM EDT | Special Weather Statement | LWX | Augusta | 36 min |
| Apr 28, 3:19 AM EDT | Tornado Warning | LWX | Augusta, City of Staunton | 41 min |
| Apr 28, 3:23 AM EDT | Tornado Warning | LWX | Clarke, Frederick, Page, Shenandoah, Warren | 39 min |
| Apr 28, 3:50 AM EDT | Tornado Warning | LWX | Page, Rockingham, Shenandoah, City of Harrisonburg | 40 min |
| Apr 28, 3:54 AM EDT | Tornado Warning | LWX | Clarke, Frederick, City of Winchester | 34 min |
| Apr 28, 4:26 AM EDT | Tornado Warning | LWX | Fauquier, Page, Rappahannock, Warren | 23 min |
| Apr 28, 4:32 AM EDT | Special Weather Statement | LWX | Albemarle, Greene, Nelson, City of Charlottesville, City of Waynesboro | 28 min |
| Apr 28, 4:44 AM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Greene, Madison, Orange, Rappahannock and 1 more | 46 min |
| Apr 28, 5:09 AM EDT | Special Weather Statement | LWX | Loudoun | 51 min |
| Apr 28, 5:35 AM EDT | Tornado Warning | LWX | Loudoun | 26 min |
| Apr 28, 5:50 AM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 40 min |
| Apr 28, 6:05 AM EDT | Special Marine Warning | LWX | 55 min | |
| Apr 28, 6:37 AM EDT | Tornado Warning | LWX | Loudoun | 38 min |
| Apr 28, 7:27 AM EDT | Flash Flood Warning | LWX | Loudoun | 5 hr |
| Apr 28, 8:01 AM EDT | Flash Flood Warning | LWX | Clarke, Loudoun | 119 min |
| Apr 28, 8:45 AM EDT | Areal Flood Warning | LWX | Albemarle, Clarke, Culpeper, Fauquier, Greene, Loudoun and 3 more | 6 hr |
| Apr 28, 9:39 AM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 36 min |
| Apr 28, 9:45 AM EDT | Flash Flood Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 101 min |
| Apr 28, 9:58 AM EDT | Areal Flood Warning | LWX | Loudoun | 3 hr |
| Apr 28, 10:03 AM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 42 min |
| Apr 28, 10:06 AM EDT | Special Marine Warning | LWX | 84 min | |
| Apr 28, 10:16 AM EDT | Special Marine Warning | LWX | 59 min | |
| Apr 28, 10:38 AM EDT | Severe Thunderstorm Warning | LWX | King George | 52 min |
| Apr 28, 10:59 AM EDT | Special Marine Warning | LWX | 81 min | |
| Apr 28, 11:38 AM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 7 hr |
| Apr 28, 3:34 PM EDT | Small Craft Advisory | LWX | 37 hr | |
| Apr 28, 4:07 PM EDT | Special Marine Warning | LWX | 53 min | |
| Apr 28, 4:15 PM EDT | Special Marine Warning | LWX | 60 min | |
| Apr 28, 4:51 PM EDT | Special Marine Warning | LWX | 36 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.